has anyone else fainted after the procedure???


#1

i just had my first laser hair removal appt yesterday. it turned out to be really scary…the lightsheer xc laser was used and my areas (happy trail and upper chest) were prepped w/emla beforehand. during the procedure i felt some pain but nothing outrageous (the numbing cream helped!). however, after it was over, i became very hot and sweaty, dizzy, naseous, and i actually blacked out for 1-2 minutes. i’m worried about this and wonder why my body responded as it did. i’m not on any medication and i’m not pregnant. i wonder if i should go back in 10 wks for treatment #2. has anyone else fainted/felt dizzy or sick or broken out in a sweat from the treatment?


#2

Talk it over with the technician and/or the doctor. Maybe the fluence was a little too high. WAs the cooling system working.

It is normal to feel hot after the treatment. They put gels and ointments on afterward to help with that but you will still feel hot for awhile. I wanted to go shirtless after my treatments but I had to go to work. At least I don’t have to wear dress clothes. It shorts and T-shirt for me.

That reminds me of another tip. If you’re having your upper body done wear a dark shirt so all that greasy stuff they put on you after the treatment won’t show up. If you’re having your legs done wear old dark shorts.

RJC2001


#3

Aireekah, did you take any other medications? Some people have a reaction to pain medications, and some have a hive-like response to laser treatment itself. If it happens over a large enough area, you can have an allergic reaction that makes you feel sick.

Hairfacts: risks in hair removal pain reduction

I do not want to alarm you, but this response could also be a sign of a very serious situation. There was a case in DC two years ago where a young man named Jonathan Briese died from a reaction to pain relief drugs during a laser procedure.

Make sure your practitioner was aware of this response if it didn’t happen in the office. They should be prepared to call emergency services when a client passes out. Preferably, there’s a doctor on premises who can handle a medical complication of this nature. It could be a sign of a serious reaction that could be potentially fatal.

Again, I didn’t want to alarm you, but I don’t want to dismiss this. It’s possible that topical pain relievers spread over a large area can make you ill, so make sure that you take precautions if you’re going to do this. Your practitioner should call 911 if you have this happen again. This is not the kind of thing to play around with!


#4

thanks for getting back to me. i agree that it could be serious business (which is why i wanted to check if anyone else has had a similar experience). to answer your questions, the laser was on 40 (not that high i’m told), i am not and was not on any medication of any kind (not even aspirin). the only unnatural thing i did was use the emla cream for about an hour prior to the appt (as directed by the laser place). the cream was covering a relatively small area (my happy trail and a triangle shape on my chest with a one inch strip connecting both areas). could the fainting have been caused by not eating enough that day or lack of sleep or being dehydrated? has anyone noticed a better body response on days when they ate more or drank more?


#5

You can pass out from many things, including low blood sugar, lack of oxygen, pain, allergic response, etc.

It could have been from jumping up too fast after lying down, which can cause the blood flow to rush out of your head. Sit up on the edge of the table for a little bit before getting on your feet. If you feel lightheaded frequently, it may be from something else.

I passed out getting a wart removed once, so it’s not necessarily a problem. I also passed out when I got up too fast after donating blood. However, if you do not have this happen often, it’s possible you have a reaction to EMLA. Be sure to eliminate as many reasons for passing out as you can. and see if that helps.